iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral Medicinetetanus toxoid vaccineWhy do I have more muscle and body pain after a TT shot?

Got a TT shot after a fall and having more muscle and body pain. Why?

Got a TT shot after a fall and having more muscle and body pain. Why?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At June 6, 2018
Reviewed AtJanuary 20, 2024

Patient's Query

Hi doctor,

I am a girl of 20. Three days back, I had a fall from my motorbike on the road. I had some superficial bruises on my right leg and muscle pain on the right side of my body. I took a tetanus shot from my physician. I had Paracetamol 500 mg twice a day for two days to get relief from body pain. But, from the minute I got my TT shot in my left hip, it pains me a lot. Gradually, the pain increases and my whole lower limb started paining. My muscle pain on the right side was lowering gradually, but the pain due to the shot increased. The injection site shows redness, swelling and a lump like feeling. I feel very tired, feverish, and could not sit and work. I thought this is the muscle pain and so continued with Paracetamol. Yesterday, the pain was severe. As I had severe joint pain and tiredness, my family doctor prescribed me to take Avil 25 mg and Paracetamol 650 mg twice a day. After taking that medicine too, my pain still did not get relieved. I gave an ice massage to the swelling. Today, my left lower limb has a few blood clots-like feeling, which pain when I press. If I walk a little, then I feel restless, giddy, and tired. But, my pain due to the fall is gradually decreasing. Please give me quality advice on the same. Thank you.

Hi,

Welcome to icliniq.com.

Tetanus injections cause pain and localized swelling. This is the reason for your trouble after getting a tetanus shot. The body and muscle pain, which you are describing, seems to be injury related and they are subsiding too. You need to have anti-inflammatory medicines as Paracetamol might not be sufficient enough to relieve pain in muscles.

I suggest Voveran SR (Diclofenac Sodium) tablet 75 or 100 mg once a day and Chymoral forte (trypsin and chymotrypsin) twice a day for three days. Get your blood pressure checked. Also, get a complete blood count if you have a fever. Have plenty of fluids and electrolytes.

Patient's Query

Hi doctor,

Thank you so much for the reply.

Actually, my left lower limb pain did not reduce at all, but my muscle pains on my right side (the side on which I fell on the road) are almost alright. So yesterday I met my physician, who said that the left lower limb pain might be due to an allergy to TT. He prescribed Acewok plus (a combination of Aceclofenac, Paracetamol, and Serratiopeptidase tablets) for two days. I took it, but still, I have localized pain with a lump on the site and lower limb. Even if I walk a little in my house, my leg hurts. I am off from my work too. I fear that there would be anything serious. Please, I would be happy if you could clear my doubt.

Thank you.

Hi,

Welcome back to icliniq.com, where our primary focus is your health and well-being.

I am here to help you with your medical query.

The pain, which is radiating to the legs, is due to an inflammation present around the nerves. That is why current-like shooting pain occurs. Tablet Chymoryl forte which I advised also has serratiopeptidase. The medicines given by your physician are absolutely correct. It will take a few more days to heal. Do some hot fomentation.

I hope this information will help you. Please revert in case of further queries.

Thank you.

Patient's Query

Hi doctor,

Hope you would read the past things in my query. I will provide a gist of it: I had a TT shot after a fall from a motorbike. I had localized swelling, pain, lump-like feeling, and redness along with pain in the left lower limb pain. I had a fever and tiredness too. After a few courses of Paracetamol and Avil, I had another two-day course of Acewok plus, suspecting this to be an allergy to the TT shot.

After that medication, I noticed that my localized symptoms going away. The redness and swelling went gradually. But pain is radiating to the left side fully, but the pain is bearable. But sometimes I can not tolerate it because the pain has radiated sharply to my lower back too. It hurts a lot exactly on the side injected. If I apply some balm also, it pains me a lot. It has been really two months, but the pain does not leave. I gave good episodes of fomentation and ice massage too. But that area and around it feels odd. The most painful thing is that I have pain in my left lower back too. I thought these are all muscle pains because I have put on some weight in these two months. But the pain and discomfort are completely in and around that place. At times, I find it difficult to bend. I get up as usual from bed. I am worried. Please give me some advice on this.

Thank you.

Hi,

Welcome to icliniq.com

I will do my best to provide you with the most current and suitable approach to managing your health conditions.

You still have localized pain in your lower back, but the signs of inflammation have reduced. It means that the nerve receptors over there are damaged, causing tingling and tenderness. Other causes of this could be injury-related spinal disc displacement, which can cause shooting pain. So for now you can start on tablet Pregaba M (Pregabalin 75 mg) at night. It will soothe the nerves. I also suggest having Zerodol CR 200 mg (Aceclofenac 200 mg) for five days. I suggest you get your Vitamin D (25 hydroxy, D3) levels checked, as Vit. D deficiency can lead to poor healing and pain in the bone. I still do not feel like getting an MRI (magnetic resonance imaging) test done as it is expensive. I have not performed an examination, but if you do not get relief even from Pregaba M, then you might go for a plain MRI of the left lumbosacral spine, hip joint, and a sacroiliac joint screening.

I hope this information will help you. Please revert in case of further queries.

Thank you.

Patient's Query

Hi doctor,

Thank you so much for your reply. I will take the medications. Hoping to get well soon. Will update you.

Thank you.

Hi,Welcome to icliniq.com - Where Your Health is Our Mission!

That is great. Get well soon!

Please revert in case of more queries.

Thank you.

Patient's Query

Hi doctor,

Sorry for bothering you with the same problem. Hope you would have a glimpse of my history -Lower Back pain radiating from the area on which TT was injected after a fall from a motorbike.

Actually, lastly you had asked to take two medications. But since I did not get them in my nearby pharmaceuticals, I managed with some pain killers but the intense pain reduced. But I had lower back pain particularly in left lower back pain. I could not turn suddenly to the next side while sleeping. I thought it would get alright. Now past week the pain is severe. It is like something I have not undergone before. I traveled a lot last week. I think the pain is so severe after that. Now I am on leave for my work. I can not bend myself. If I sit in a place for some time and then get up, my lower back pains very badly. I can not do things normally. I felt like an old lady these four days. The area pains a lot even when I cough or sneeze. But I could feel that the pain is radiating from the place where TT was injected. However, there are no localized signs now. I took Combiflam yesterday. It is good if I continue to sleep in one place. I am afraid it would make me bedridden. I am so afraid, I am afraid to meet my physician too. Can you tell me what is wrong with my body? Please help.

Thank you.

Hi,

Welcome back to icliniq.com, where our primary focus is your health and well-being.

I am here to help you with your medical query.

Since now you are having recurrent pain in your back, I would advise you to get an MRI (magnetic resonance imaging) done of the lumbosacral spine, hip, and sacroiliac joint. It will detect what is the source of inflammation. Did you get your Vitamin D levels checked? Also, get your CRP(C-reactive protein), and ANA (antinuclear antibody) levels checked. Never hesitate in meeting a doctor, as they are here for help. I suggest consulting a good orthopedician. I suggest you have Etorocoxib 90 mg twice daily for three days.

I hope this information will help you. Please revert in case of further queries.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Anshuman Srivastava
Dr. Anshuman Srivastava

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

General Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy